MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-8-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-sab (lot: unknown); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right posterior communicating artery with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.It was reported that when embolizing with a normal hydrated coil, the solitaire ab stent did not cover the aneurysm neck ideally, and one or two edges of the coil bulged into the normal blood vessel during the embolization process.After repeated adjustments, the situation remained the same, so it was planned to retrieve the spring coil, retrieve the ab stent, and then deploy the stent again.However, during the process of retrieving the spring coil, the spring coil was detached prematurely and did not touch the detachment area at the tail end of the pusher.The coil was removed from the patient with the sab stent.The sab stent and echelon were then withdrawn into the intermediate catheter and removed from the body.The catheter was then re-inserted and the surgery continued.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty dur ing delivery.The physician repositioned the coil 3 times.The physician did not attempt to detach the coil and did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported the cause of the coil premature detachment/coil loop in parent vessel could not be determined.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was no obvious resistance during delivery of the coil in the echelon catheter.However, during delivery, the coil appeared to be coming out from the tip marker location and it was suspected the tip of the catheter was damaged.When the system was removed as a whole, there was hole.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Device has been returned to medtronic possession.Completion of analysis is pending.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The echelon-10 micro catheter and solitaire ab stent used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.The axium prime pusher was found bent at ~136.0cm from the proximal end.The coin was found still against the lumen stop, the shield coil was found undamaged, and the implant coil was found separated form the detach element at the coil shell weld.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil loop in parent vessel¿ typically could not be confirmed through device analysis.Customer reported the solitaire ab stent did not cover the aneurism neck ideally, likely allowing the implant ends to enter the vessel from the aneurism.Possible contributors are vessel tortuosity, catheter tip under stress, catheter placement or catheter kickback.Customer reported vessel tortuosity as severe and the micro catheter tip was found damaged after removal, which potentially contribute towards the event.The customer report of ¿premature detach¿ was confirmed.The cause of the premature detach was due to the implant break found.It is possible the break occurred due to the difficulties with placement, causing the implant to entangle with other coils (if any) already in the aneurism or with the solitaire stent, causing the coil to break when attempting to retrieve.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21394692
Report Number9617601-2025-00177
Device Sequence Number18329614
Product Code KRD
UDI-Device Identifier00763000313760
UDI-Public00763000313760
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot Number229294044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by ManufacturerNot provided
03/17/2025
04/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/13/2025
04/10/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight68 KG